The Weekly Retro Movie Rundown 26!

Guy Fawkes’ pointy beard!….is it movie time again?

So like a huddled mass of excited youths gathered around an inflamed bonfire put together with pieces of old wooden furniture and tree branches let us be your crudely stuffed “Guy” made from your poor old man’s pyjamas our smouldering paper mache head tilting awkwardly toward the heavens as we stand in awe and anticipate the explosive, retroactive cinematic magic.

Have happy retro weekend 🙂

SATURDAY 3rd NOVEMBER

Star Wars: Episode V – The Empire Strikes Back (1980) ITV1 London 3:15pm-5:35pm (2 hours 20 minutes)
The rebels are scattered across the galaxy after forces of the evil Empire launch a devastating attack on their secret base. Luke Skywalker searches out a Jedi master to complete his training, while Han Solo and Princess Leia are relentlessly pursued by Darth Vader’s space fleet. Sci-fi adventure sequel, with Harrison Ford, Mark Hamill, Carrie Fisher, Billy Dee Williams, Alec Guinness and David Prowse.

Men's Black Star Wars Yoda Step Brothers T-Shirt £27.99
Men's Black Star Wars Yoda Step Brothers T-Shirt £27.99

Muppets from Space (1999) 5* 3:20pm-5:05pm (1 hour 45 minutes)
Gonzo hits the road with pal Rizzo in tow and goes in search of his roots – only to make the amazing discovery that his parents belonged to a race of aliens. He then has to choose whether to board a UFO and return to his family, or stay with the friends he knows and loves. Family comedy, with F Murray Abraham, David Arquette, Ray Liotta, Andie MacDowell and Rob Schneider alongside the puppets.

Casper (1995) Sky Movies Family 2:40pm-4:25pm (1 hour 45 minutes)
A paranormal expert moves into a haunted house where his daughter befriends the amiable ghost of a young boy – but things start to go awry when three smelly spooks and two dastardly crooks try to chase the new residents away. Family comedy, starring Christina Ricci, Malachi Pearson, Bill Pullman, Eric Idle, Cathy Moriarty and Dan Aykroyd.

Ladies Black Casper The Friendly Ghost T-Shirt £19.99 (also available for men!)
Ladies Black Casper The Friendly Ghost T-Shirt £19.99 (also available for men!)

Heathers (1989) 5* 9:50pm-12:00am (2 hours 10 minutes)
A teenager joins a clique at the top of her school’s social hierarchy, but finds she cannot stand her new friends. Her rebellious boyfriend draws her into murdering her hated classmates and making it look like they killed themselves – but neither of them are prepared for the public hysteria prompted by their town’s apparent wave of teen suicides. Black comedy, with Winona Ryder and Christian Slater.

SUNDAY 4th NOVEMBER

Star Trek VI: The Undiscovered Country (1991) Film4 1:00pm-3:10pm (2 hours 10 minutes)
Captain Kirk is framed for the assassination of the Klingon head of state just as the Federation is about to make peace with their old enemies. As Kirk and Dr McCoy are banished to an icy prison planet, Spock tries to uncover the identity of the real killers. Sci-fi adventure sequel, with William Shatner, Leonard Nimoy, DeForest Kelley, Christopher Plummer, with appearances by Christian Slater and Michael Dorn from Star Trek: The Next Generation.

Men's Star Trek Spock Dressing Gown £39.99
Men's Star Trek Spock Dressing Gown £39.99

Close Encounters of the Third Kind: The Director’s Cut (1977) Channel 5 2:45pm-5:20pm (2 hours 35 minutes)
An electrical repairman sees a fleet of UFOs flying overhead and afterwards becomes obsessed with images of a mountain, driving his wife to despair. Meanwhile, a woman develops a similar fixation after her son vanishes, and a team of scientists investigates a series of strange events around the world – until they are all drawn to Devil’s Tower in Wyoming, where the aliens are about to make contact. Alternate cut of Steven Spielberg’s sci-fi drama, with Richard Dreyfuss, Francois Truffaut and Teri Garr.

Three Men and a Baby (1987) E4 8:00pm-10:00pm (2 hours)
The lives of three flat-sharing bachelors are turned upside down when they discover a baby left on their doorstep. Unfortunately, while trying to get to grips with the necessary parenting skills, they find themselves menaced by criminals searching for missing drugs. Comedy, directed by Leonard Nimoy, starring Tom Selleck, Ted Danson, Steve Guttenberg and Nancy Travis.

Scary Movie 2 (2001) Channel 4 11:40pm-1:10am (1 hour 30 minutes)
Teenage survivors of an encounter with a ghost-faced killer end up in college and try to forget the trauma of earlier events – but fate takes a hand when an eccentric college professor bribes them to stay in a haunted house in return for A-grades. Spoof horror sequel, starring Marlon and Shawn Wayans, Anna Faris and Tim Curry.

It’s looking like a nice weekend after all, whatever you get up to, play nice and remember remember the 5th of November, Gunpowder treason and plot. I see no reason why gunpowder treason should ever be forgot.

Wear mittens you wouldn’t want to burn your fingers!

cheerio.

The Big Fat Weekend Sofa Movie Challenge

If like me, you’re bored to the back teeth of trashy reality T.V then boy have we got a treat for you this weekend! Prepare to cosy up with us TruffleShufflers on the sofa and veg out big time out for a  full on old school movie master class.

Yes, I’ve quite literally challenged myself to watch as many retro movies as possible over the coming weekend. Don’t worry – I’ve only chosen movies available on freeview or terrestrial channels so everyone can join in with my square eyed extravaganza.

The amount of awesome movies on the old telly box is quite frankly incredible so here’s my very own old school TV guide for your viewing pleasure!

SATURDAY 8TH OCTOBER

As most normal people don’t get out of bed on a Saturday before Noon, I’m starting with James Bond Live and Let Die which is on ITV4 at 12:30 – 3:00pm!

Here’s a taster of that famous crocodile scene to wet your appetite…

Complete with the awesome Paul McCartney theme tune that later was made even more awesome by Guns N Roses,  the legend that is Roger Moore and the weird voodoo stuff, it’s the perfect wake up call to start off the movie marathon.

OK so you’ve got half an hour to grab yourself a cup of tea and a quick bite of late lunch in preparation for the next in line, that modern day classic Men in Black which is on 5* at 3:30 – 5:25.

Men in black

Join Will smith and Tommy Lee Jones as they hunt down the scum of the universe – great for all the family too!

You might have to miss the last 30 mins though because next up, I’ve found a proper 80’s classic which really can’t be missed! It’s only flipping Brewster’s Millions which is on ITV4 from 5:00pm-7:00pm

For anyone who hasn’t seen it (really??!) the comedy legend that is Richard Prior has to spend 30 million dollars in just one month or he’ll lose get his inheritance. Cue loads of laughs and plenty of feel good moments – it really is a bloody brilliant film and my pick of the day!

Time for a tea and toilet break as you’ve got 30 minutes before the next instalment of my movie marathon which is the 2009 remake of Star Trek, on from 7:30pm-10pm on Channel 4.

For a more authentic experience, we recommend slipping into one of our Star Trek Dressing Gowns to prepare yourself for going boldly where no man has gone before!

Men's Star Trek Spock Bath Robe £40.00
Men's Star Trek Spock Bath Robe £40.00

Live long and prosper folks as we reckon that after all the movie mayhem, it’s definitely time for bed (although if you do feel like staying up, the cracking Eddie Murphy Raw is on Film 4 at 11:05pm-12:50am.)

SUNDAY 8TH OCTOBER

Never fear though as when you wakey wakey on Sunday – you’ve got a tonne of pure 80’s gold to look forward to!

We’ve got a breakfast treat for you as we’re starting with War games, an early 80’s classic which is on from 11:00am-1:20pm on ITV1


The film follows David Lightman (the awesome Matthew Broderick), a young hacker who unwittingly accesses WOPR, a United States military supercomputer programmed to predict possible outcomes of nuclear war. Lightman gets WOPR to run a nuclear war simulation, originally believing it to be a computer game but it causes a national nuclear missile scare and nearly starts World War III. Definitely worth waking up early (well early-ish) for!

Most excitingly of all though, on channel 5 from 2:00-4:00pm, you’ve only got The Goonies to enjoy! Perfectly timed to coincide with the Sunday Roast, prepare for some proper family fun with Chunk and the gang! And don’t forget to join in for the Truffle Shuffle scene in our honour…..

Preferably wearing our Men’s How To Do The Truffle Shuffle Goonies T-Shirt from Fame and Fortune Good god we love this film!

If time travel was actually possible I would then watch Back to the Future which is on from 5:55pm-8:00pm on ITV2 meaning it it overlaps with Transformers Revenge of the Fallen which starts at 6:40pm-9:00pm Channel 4.

Back to the Future Flux Capacitor Men's T Shirt from American Classics £19.99
How has no-one invented time travel yet?

Which to choose? Well don’t know about you but I’m going to leave it up my magic 8 Ball!

Finally, to top off our weekend long movie marathon, finish up with  Trading Places which is on from 9:00pm-11:15 on Film 4. More Eddie Murphy this time alongside Dan Aykroyd

Pheweeeeeee……..that old school movie combo should definitely quench your movie thirst and tingle those celluloid taste buds for another week. Bring it on!

FYI….
If I succeed in this challenge I’ll be sure to let you all know and if you choose to join in, let us know how you fared and if there are other movies I may have missed!

Oh and of course, if you’re in need of more 80’s movie nostalgia head on over to our main site where you’ll find an awesome selection of tees for movie buffs!

Men’s How To Do The Truffle Shuffle Goonies T-Shirt
from Fame and Fortune

£20.00
+£1.95 P&P

Save

Who really would win?

Sometimes questions get asked that will never truly get answered. Like, who would win in a fight between Rocky Balboa and Chuck Norris? Will Pinky and the Brain ever take over the world? And one of the ultimate questions, who would win intergalactic warfare, Star Trek or Star Wars?

What do you reckon would happen if these two titans met and went head-to-head in space? Well, DMPheonix have brought us a glimpse of what may happen….

Save